Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 209, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 29, 2004, 4:02 PM EDT for Crawford County, Taylor County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2004, 4:02 PM EDT (20:02 UTC)
- Expired
- Aug 29, 2004, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Crawford County, GA, Taylor County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 387 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 292002 SVRATL GAC079-269-292045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 402 PM EDT SUN AUG 29 2004 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CRAWFORD COUNTY IN CENTRAL GEORGIA NORTHEASTERN TAYLOR COUNTY IN WEST CENTRAL GEORGIA * UNTIL 445 PM EDT * AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CARSONVILLE...MOVING EAST AT 10 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HORNS... KNOXVILLE AND ROBERTA. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. THIS STORM CONTAINS VERY HEAVY RAIN. EXPECT 1 TO 2 INCHES OF RAIN IN LESS THAN AN HOUR. THIS CAN CAUSE BRIEF FLOODING OF ROADS. EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES OR ELECTRICAL APPLIANCES. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3275 8434 3257 8432 3257 8392 3281 8395 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 12:15 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 29, 12:15 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1215 PM EDT SUN AUG 29 2004 .UPDATE... QUICK UPDATE TO DROP MORNING WORDING. FEW OTHER COSMETIC CHANGES. && .PREVIOUS FORECAST... DYING CONVECTIVE ACTIVITY OVER NORTH GEORGIA APPEARS TIED TO A SHORT WAVE MOVING ACROSS THE STATE AS SEEN IN WV IMAGERY AND SHORT RANGE MODELS. EXPECT PATCHY FOG TO DEVELOP TOWARD SUNRISE. MODELS MORE CONSISTENT THAN SAME TIME LAST NIGHT. HOWEVER, SAME PROBLEM EXITS OF GFS BEING FASTER AND ETA SLOWER. CONTINUE TO FAVOR GFS SOLUTION. OVERALL LITTLE CHANGE IN WEATHER TODAY. A WEAK SURFACE RIDGE SANDWICHED BETWEEN GASTON AND APPROACHING FRONT. GASTON WILL GO INTO SOUTH CAROLINA AND THEN HEAD NORTH. THE FRONT WILL MOVE INTO NORTHWEST GEORGIA TONIGHT...MOVE SOUTH, AND STALL IN SOUTH GEORGIA TUESDAY. TEMPS AND PRECIPITATION WILL AGAIN BE REALLY EFFECTED BY SQUEEZE BETWEEN THE SYSTEMS. APPEARS FROM PAST FEW DAYS MOS GUIDANCE OVER DONE...SO DOWN PLAYED. WILL FAVOR WEST SIDE OF STATE AWAY FROM GASTON INDUCED SUBSIDENCE. SURFACE WIND FIELD WILL BE CHAOTIC AND LIGHT DUE TO BEING BETWEEN THE TWO SYSTEMS. TEMPERATURES ARE RUNNING ABOVE GUIDANCE...DUE TO SUBSIDENCE? WILL RUN AT OR ABOVE GUIDANCE. EXTENDED NOT CHANGED FROM PREVIOUS. FRONT STALLS OVER SOUTH GEORGIA AND PERSIST INTO NEXT WEEKEND. SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. ALOFT A WAVE IN THE NORTH STREAM MOVES ACROSS TO NORTH OF US AND INTO NEW ENGLAND BY WEEKS END. THIS ALLOWS A RIDGE TO REASSERT ITSELF ALOFT. NEXT TROPICAL SYSTEM MAY HAVE AN EFFECT ON THE STATE BY NEXT WEEKEND...BUT THAT IS A LONG WAY OFF. OTHERWISE IN GENERAL WILL BE SLIGHT CHANCE OF PRECIP EACH AFTERNOON. FOLLOWED GUIDANCE ON TEMPERATURES. && .AVIATION... SCATTERED TO BROKEN CLOUDS 5000-10000 FT WILL BE THE MAIN CLOUD LAYER. SOME CU WILL LIKELY DEVELOP IN THE 3000-5000 FT RANGE WITH POSSIBLE BROKEN CEILINGS AFTER SUNRISE. SOME MVFR VSBYS DUE TO HAZE/F UNTIL MID MORNING...LEAST LIKELY AT ATL. SURFACE WIND DIRECTION STILL A PROBLEM. DIRECTIONS FLOPPING AROUND FROM W TO N TO E. WITH WEAK GRADIENT BETWEEN APPROACHING FRONT AND GASTON ALONG THE SC COAST...THE VARIABILITY OF THE WIND DIRECTION WILL LIKELY CONTINUE TODAY. POTENTIAL FOR STORMS TO FLARE UP ON THE WEST SIDE OF GA WILL NEED TO BE WATCHED. BDL && .FFC WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 29, 5:00 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT SUN AUG 29 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT SUN AUG 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER WEST GEORGIA... .SYNOPSIS... A WEAK COLD FRONT OVER THE OHIO AND LOWER MISSISSIPPI VALLEYS WILL MOVE INTO FAR NORTHWEST GEORGIA LATE TONIGHT. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING DOWNBURST WINDS. LIGHTNING...HEAVY RAIN AND SMALL HAIL CAN ALSO BE EXPECTED FROM THE STRONGEST STORMS. THE BEST LOCATION FOR SEVERE THUNDERSTORMS WILL BE WEST OF GAINESVILLE TO MACON. THE BEST TIME FOR SEVERE STORMS WILL BE LATE THIS AFTERNOON AND EVENING. .DISCUSSION... A MOIST AIRMASS WILL CONTINUE OVER THE REGION. CAPES OF 1000 TO 1500 CAN BE EXPECTED. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOPMENT LATER THIS AFTERNOON AHEAD OF THE SLOW MOVING COLD FRONT. SOME OF THE STORMS WILL LIKELY BECOME STRONG AND POSSIBLY SEVERE IF THE AIRMASS BECOMES UNSTABLE ENOUGH. ALSO...THE STORMS WILL BE SLOW MOVING WHICH COULD CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE STORMS...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION. .DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS OVER CENTRAL GEORGIA EACH DAY AND LESS SO OVER NORTH GEORGIA. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
In the hours before
Special weather statement, Aug 29, 3:15 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 PM EDT SUN AUG 29 2004 GAZ053-291945- 315 PM EDT SUN AUG 29 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN SOUTHEAST COWETA COUNTY UNTIL 345 PM EDT... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM OVER SENOIA...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 29, 3:17 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 317 PM EDT SUN AUG 29 2004 GAZ067-079-292000- 317 PM EDT SUN AUG 29 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN TALBOT AND MERIWETHER COUNTIES UNTIL 400 PM EDT... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM AROUND WARM SPRINGS AND MANCHESTER...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 29, 3:24 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 PM EDT SUN AUG 29 2004 GAZ015-016-023-292000- 324 PM EDT SUN AUG 29 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN HALL...LUMPKIN AND WHITE COUNTIES UNTIL 400 PM EDT... AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NIMBLEWILL TO CLERMONT...MOVING SOUTHEAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 29, 3:33 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 333 PM EDT SUN AUG 29 2004 GAZ032-033-043-044-292015- 333 PM EDT SUN AUG 29 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN DOUGLAS...COBB AND FULTON COUNTIES UNTIL 415 PM EDT... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS AROUND ALPHARETTA TO NORTHWEST OF FAIRBURN...MOVING EAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 29, 3:42 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 PM EDT SUN AUG 29 2004 GAZ053>058-292015- 342 PM EDT SUN AUG 29 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN SPALDING...BUTTS...COWETA...FAYETTE...HENRY AND CLAYTON COUNTIES UNTIL 415 PM EDT... AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM SENOIA TO FAYETTEVILLE...LOCUST GROVE AND JENKINSBURG. THE STORMS WERE MOVING EAST AROUND 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND RISING WATER ON SMALL CREEKS AND STREAMS.
Special weather statement, Aug 29, 3:53 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 353 PM EDT SUN AUG 29 2004 GAZ071-080>082-292030- 353 PM EDT SUN AUG 29 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN TAYLOR...CRAWFORD...BIBB AND MONROE COUNTIES UNTIL 430 PM EDT... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM NORTH OF BUTLER TO ROBERTA AND BOLINGBROKE... MOVING EAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 10:25 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 35 min |
| Aug 28, 10:40 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 35 min |
| Aug 29, 2:38 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 37 min |
| Aug 29, 4:09 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fulton | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.